Tokyo Journal of Mathematics

On Vassiliev Invariants of Degrees 2 and 3 for Torus Knots

Sukuse ABE

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the $\mathbf{R}$-valued Vassiliev invariants of degrees 2 and 3 normalized by the conditions that they take values 0 on the unknot and 1 on the trefoil. We give certain answers for a problem due to N. Okuda about these two invariants. Moreover, we prove a conjecture due to Simon Willerton concerning the degree-3 Vassiliev invariant in the case of torus knots.

Article information

Tokyo J. Math., Volume 38, Number 2 (2015), 331-337.

First available in Project Euclid: 14 January 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


ABE, Sukuse. On Vassiliev Invariants of Degrees 2 and 3 for Torus Knots. Tokyo J. Math. 38 (2015), no. 2, 331--337. doi:10.3836/tjm/1452806043.

Export citation


  • M. Alvarez and J. M. F. Labastida, Vassiliev invariants for torus knots, J. Knot Theory Ramifications 5 (1996), 779–803.
  • M. Domergue and P. Donato, Integrating a weight system of order $n$ to an invariant of $(n-1)$-singular knots, J. Knot Theory Ramifications 5 (1996), 23–35.
  • M. N. Goussarov, A new form of the Conway-Jones polynomial of oriented links, Topology of manifolds and varieties, Adv. Soviet Math. 18, Amer. Math. Soc. Providence, RI (1994), 167–172.
  • K. Johannson, Homotopy equivalences of $3$-manifolds with boundaries, Lect. Notes in Math. vol. 761, Springer-Verlag, 1979.
  • W. Jaco and P. B. Shalen, Seifert fibered spaces in 3-manifolds, Mem. Amer. Math. Soc. 21 (1979), no. 220.
  • K. Murasugi, On the braid index of alternating links, Trans. Amer. Math. Soc. 326 (1991), no. 1, 237–260.
  • N. Okuda, On the first two Vassiliev invariants of some sequence of knots (in Japanese), Master Thesis, Tokyo Inst. Tech. February 2002.
  • T. Ohtsuki, ed., Problems on invariants of knots and 3-manifolds, Geometry and Topology Monographs, 4 (2002), 377–572.
  • M. Polyak and O. Viro, On the Casson knot invariant, J. Knot Theory Ramifications 10 (2001), 711–738.
  • W. P. Thurston, The geometry and topology of $3$-manifolds, Lecture notes, Princeton University, 1979.
  • V. A. Vassiliev, Cohomology of knot spaces, “Theory of Singularities and its Applications”, Adv. Soviet Math., Amer. Math. Soc. Providence, RI (1990), 23–69.
  • S. Willerton, On the Vassiliev invariants for knots and for pure braids, PhD thesis, University of Edinburgh, 1997.
  • S. Willerton, On the first two Vassiliev invariants, Experiment. Math. 11 (2002), 289–296.